MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT100BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Hypotension is included as a possible complication in the instructions for use (ifu) for the indigo aspiration system.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the posterior segmental, right lower lobe, anterior basal segmental, lateral basal segmental, medial basal segmental, posterior basal segmental, apical segmental, lingular, and left lower lobe using an indigo system lightning flash aspiration catheter (flash catheter).Following the completion of thrombectomy, the patient reported dizziness and hypotension was reported.The physician provided the patient fluid resuscitation with 500 ml of normal saline in a pressure bag.The episode of hypotension was considered vasovagal, not secondary to blood loss.It was reported that blood transfusion was performed.Hypotension was considered possibly related to the indigo aspiration system and possibly related to the index procedure.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by penumbra clinical team on (b)(6) 2024: 1.Section b.Describe event or problem.Note: the hypotension was considered vasovagal syndrome and was previously adjudicated to be possibly related to the flash catheter.However, on (b)(6) 2024, an update was received indicating that the vasovagal syndrome is unrelated to the flash catheter.Therefore, this event is not considered reportable against the flash catheter.H3 other text : placeholder.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the posterior segmental, right lower lobe, anterior basal segmental, lateral basal segmental, medial basal segmental, posterior basal segmental, apical segmental, lingular, and left lower lobe using an indigo system lightning flash aspiration catheter (flash catheter).Following the completion of thrombectomy, the patient reported dizziness and hypotension was reported.The physician provided the patient fluid resuscitation with 500 ml of normal saline in a pressure bag.The episode of hypotension was considered vasovagal, not secondary to blood loss.It was reported that blood transfusion was performed.Hypotension was considered possibly related to the indigo aspiration system and possibly related to the index procedure.On (b)(6) 2024, an update was received from the site indicating that the possible relationship of vasovagal syndrome is unrelated to the indigo aspiration system.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18036069
Report Number3005168196-2023-00485
Device Sequence Number20687803
Product Code QEW
UDI-Device Identifier00814548012384
UDI-Public814548012384
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Catalogue NumberLITNGFHT100BER
Device Lot NumberF00007251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date02/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Date Report Sent to FDA01/01/2005